advertisement
Question
Posted by: Anon | 2009/11/11

PMS ruining my life

Hi Cyberdoc

Please if you could would you give me the name and the telephone number of a medical practitioner that deals with very severe PMS. It is so bad it has caused the break up of my relationship, the one with my mother is hinging and my boss is getting fed up. I am on anti-depressants, I tried E.Prim. Oil and it did nothing. I desperately need help. I am thinking of putting myself onto Mena Clove forte even though I am not menopausal. My GP tested. I am on Yasmin.
Please Please Please try and help me. I suffer from extreme anger, irritability, tearfulness, anxiety and depression about a week before. Some people think it is a joke and most gynae don' t take it seriously. I have it BAD. Where and to whom do I go in Cape Town. I need help and fast. I need the name of somebody I can go to.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anon
There is actually a type of PMS that is classified as psychiatric condition called Premenstrual dysphoric disorder (see http://pmdd.factsforhealth.org/what/)
Please don't suffer one month longer but see a psychiatrist - not all antidepressants work for this and Fluoxetine/Paroxitine and Citalopram are probably the only ones that work. Sometimes it may be necessary to change/add a second antidepressant. You are on the right contraceptive and you can add Vit B 6 100mg, Calcium 600mg per day and Vit E 100 microgram per day. If this does not help it may help to suppress ovulation with something like Danazol.
I think you should ask your Gyne if she knows of a psychiatrist that has a special interest in PMDD in your area and to refer you if possible
dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: other issues | 2009/11/11

I don' t deny the hormonal basis of PMS for a second, but based on my studies in psychology, I also believe that " at that time of the month"  when, as women our defenses and self control are at their weakest, our psychological issues come out in full force.(and everyone has ' issues'  of some kind or other!) There' s a lot of psychological literature supporting concepts like this.

I think, if you' re not finding any medication to help much, and certainly if you' re experiencing a psychiatric condition, psychotherapy/counselling might really really help in the long run to figure out your issues that are coming out to play once a month. I know this was certainly something I experienced.

Reply to other issues
Posted by: Sandy | 2009/11/11

Anon

I had the same symptoms and Yasmin was the cause of it believe it or not -in terms of the " extreme anger, irritability, tearfulness, anxiety and depression about a week before" .

Been the same place before i have been yasmin free and much better then before

Reply to Sandy
Posted by: cyberdoc | 2009/11/11

Dear Anon
There is actually a type of PMS that is classified as psychiatric condition called Premenstrual dysphoric disorder (see http://pmdd.factsforhealth.org/what/)
Please don't suffer one month longer but see a psychiatrist - not all antidepressants work for this and Fluoxetine/Paroxitine and Citalopram are probably the only ones that work. Sometimes it may be necessary to change/add a second antidepressant. You are on the right contraceptive and you can add Vit B 6 100mg, Calcium 600mg per day and Vit E 100 microgram per day. If this does not help it may help to suppress ovulation with something like Danazol.
I think you should ask your Gyne if she knows of a psychiatrist that has a special interest in PMDD in your area and to refer you if possible
dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement